Alert archive / Minnesota / Areal Flood Warnings in 2019
Areal Flood Warning 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Mar 23, 2019, 8:31 AM CDT for Lac qui Parle County, Minnesota. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2019, 8:31 AM CDT (13:31 UTC)
- Expired
- Mar 27, 2019, 8:30 AM CDT
- In force
- 4 days
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Lac qui Parle County, MN
The radar
The Sioux Falls radar (KFSD), 172 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 1.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223
WGUS43 KMPX 231331
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
831 AM CDT SAT MAR 23 2019
MNC073-241330-
/O.NEW.KMPX.FA.W.0004.190323T1331Z-190324T1330Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lac qui Parle MN-
831 AM CDT SAT MAR 23 2019
The National Weather Service in The Twin Cities has issued a
* Flood Warning for...
Snowmelt in...
Lac qui Parle County in west central Minnesota...
* Until 830 AM CDT Sunday.
* At 828 AM CDT, emergency management reported flooding across much
of the county. Numerous roads, streams, and rivers are flooded and
some roads have been washed out.
* Some locations that will experience flooding include...
Madison, Dawson, Boyd, Bellingham, Marietta, Cerro Gordo,
Providence, Nassau, Louisburg, Big Stone National Wildlife Refuge,
Madison Airport and Florida Creek Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4527 9645 4525 9629 4522 9627 4519 9617
4519 9612 4516 9605 4500 9583 4496 9582
4493 9573 4489 9575 4489 9585 4481 9585
4481 9645
$$
BORGHOFF1 follow-up statement
851
WGUS43 KMPX 241307
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
807 AM CDT SUN MAR 24 2019
MNC073-271330-
/O.EXT.KMPX.FA.W.0004.000000T0000Z-190327T1330Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lac qui Parle MN-
807 AM CDT SUN MAR 24 2019
The National Weather Service in The Twin Cities has extended the
* Flood Warning for...
Snowmelt in...
Lac qui Parle County in west central Minnesota...
* Until 830 AM CDT Wednesday.
* Emergency management continued to report flooding across much of
the county. Numerous roads, streams, and rivers are flooded and
some roads have been washed out. Additional roads are expected to
be impacted over the next few days.
* Some locations that will experience flooding include...
Madison, Dawson, Boyd, Bellingham, Marietta, Cerro Gordo,
Providence, Nassau, Louisburg, Big Stone National Wildlife Refuge,
Madison Airport and Florida Creek Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4527 9645 4525 9629 4522 9627 4519 9617
4519 9612 4516 9605 4500 9583 4496 9582
4493 9573 4489 9575 4489 9585 4481 9585
4481 9645
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Mar 23, 6:20 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 23, 6:20 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 620 AM CDT Sat Mar 23 2019 .UPDATE... Issued at 615 AM CDT Sat Mar 23 2019 Updated to include 12z aviation discussion below. && .SHORT TERM...(Today through Sunday) Issued at 330 AM CDT Sat Mar 23 2019 Surface analysis early this morning shows high pressure centered over northern IL, expanding NW into the Dakotas and SE into the Gulf Coast states. A low pressure system is becoming better organized over CO/KS while a cold front stretches over much of south-central Canada. Aloft, a sharp ridge axis is aligned atop nearly the entire length of the Mississippi River with a compact cutoff low in a similar position as the CO/KS low while a much larger low resides over Hudson Bay. As the day progresses and through tonight, the surface high will shift into the southeastern CONUS. At the same time, the stacked low over the lee of the Rockies will shift eastward across KS, taking up a position near Kansas City by daybreak Sunday morning then near St. Louis by Sunday evening. The low will become the main feature in the short term as the cold front to the north becomes washed out and devoid of moisture as it drops across the international border tonight then over MN/WI on Sunday. In advance of the low pressure system and northern cold front, appreciable warm air advection will take place with the ridging aloft and a more southerly flow taking hold on the backside of the departing high. Highs will range through the 50s for much of the coverage area, including upper 50s for the Twin Cities metro (with an outside shot at possibly hitting 60). Increasing cloud cover and continued southerly flow tonight will keep temperatures mild, with above-freezing temperatures expected south of the I-94 corridor. With the frontal passage Sunday, a bit of cold air advection will make an impact, particularly as the upper ridge collapses and H5 heights drop, but it will not be a significant drop in temps. Highs on Sunday will range 40-50 degrees. As for precipitation, as alluded to earlier, the low pressure system over the central CONUS will be the main factor. Light rain is expected to spread into southwestern MN this evening then into southern MN overnight through Sunday. Am expecting the precip to reach no further north than the I-94 corridor, and no precipitation is expected from the northerly front. Outside of a small chance of FZRA in a small portion of far western MN for a few hours around sunrise Sunday morning, the precipitation will be all liquid. Scattered showers will persist through Sunday morning and gradually diminish Sunday afternoon with any and all precipitation ended by Sunday evening. .LONG TERM...(Sunday night through Friday) Issued at 330 AM CDT Sat Mar 23 2019 The longer term continues a spring-like trend with temperatures cool to start, warming toward midweek and cooler end of the week. The trough which brought the light rain chances across southern MN exits to the southeast Sunday night with a surge of cooler air moving in quickly behind along with surface high pressure. This should clear the sky for most of the cwa for Monday. High temepratures are expected to remain below normal with lower to mid 40s common. Return flow/WAA develops ahead of the next western CONUS trough moving ashore the southwest coast Tuesday. This should bring some increase in cloud cover and some lower level moisture into the the west late Monday night into Tuesday. The GFS draws in a weak short wave aloft to increase lift potential to generate a possible rain/snow mix. PoPs remain on the low side for this event. With some WAA potential, temperatures are expected to warm to 45 to 50 across the CWA. The deterministic models continue to diverge somewhat on the handling of the western CONUS trough energy as it lifts out into the plains later Wednesday/Thursday period. They all trend warmer as heights build out ahead of the trough into Wednesday. Increasing southerly winds should help draw warmer temperatures into southern MN then, perhaps our first 60 of the season. Along with the warmer temperatures, dewpoints are forecast to increase as well, perhaps the upper 40s to some lower 50s ahead of a cold front. The GFS and to some extent the ECMWF show some instability developing to the southwest ahead of the front Wednesday night into Thursday. Best LI's drop off to around minus 4 over the south int Thursday. This along with the forcing along the front should be enough to generate at least a few thunderstorms during this period. The GFS has shown this possibility for the last several runs. The ECMWF does as well but is faster/more progressive with the leading trough/front and lags most of the southwest trough to the southwest and lingers the rain threat to the far south into next weekend. We will follow more of a GFS trend for now and drive the front through Thursday night with cooler weather following into the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 615 AM CDT Sat Mar 23 2019 VFR/SKC at all sites to start out the 23/12z TAFs. As high pressure atop the region shifts off to the east, this will allow a pathway for a developing low over eastern CO/western KS to shift east into the mid-Mississippi River Valley. Clouds will be on the increase from the southwest late today through tonight, resulting in mid-to-upper level ceilings this evening through overnight tonight and Sunday morning. MVFR ceilings are possible over southern MN close to daybreak Sunday. A few isolated rain showers are possible in southwestern MN but chances are too low for inclusion at this point. Light south winds today will go light/variable tonight then pick up from the northeast Sunday. KMSP...No issues through today. Ceilings are expected tonight into Sunday morning with ceilings likely dropping into MVFR range by midday Sunday. No precipitation expected and winds will remain at or below 5 knots throughout this TAF set. /OUTLOOK FOR KMSP/ Mon...VFR. Wind NE 5-10 kts. Tue...VFR. Wind S 5-10 kts. Wed...Mainly VFR. MVFR ceilings possible. Wind S 10-15G25kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM...JPC LONG TERM...DWE AVIATION...JPC
Hazardous weather outlook, Mar 23, 3:18 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 318 AM CDT Sat Mar 23 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 240830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 318 AM CDT Sat Mar 23 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Flooding continues along the Mississippi, Minnesota, Crow, Redwood, Cottonwood, Chippewa, and Cannon Rivers. Flooding of smaller creeks and streams, along with ponding of water over roads, remains possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday The flooding threat on area rivers will continue into next week due to snow melt and ice jam potential. There is a slight chance of thunderstorms Wednesday night into Thursday across parts of central and southern Minnesota. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:21 PM CDT | Flash Flood Warning | MPX | Wright | 4 hr |
| Mar 23, 10:02 AM CDT | River Flood Warning | MPX | Chippewa, Renville, Yellow Medicine | 21 days |
| Mar 23, 10:02 AM CDT | River Flood Warning | MPX | Goodhue | 21 days |
| Mar 23, 10:02 AM CDT | River Flood Warning | MPX | Todd | 21 days |
Nearby
Areal Flood Warnings in Minnesota, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.